Minnesota, 2015Winter Weather in Minnesota, March 3, 2015
March 3, 2015 · NWS FSD · 6 events in 6 counties and zones
Snowfall mostly 1 to 2 inches, with a couple reports between 2 and 3 inches, combined with north to northwest winds gusting as high as 40 mph, to produce areas of blowing snow. Visibilities lowered locally and briefly to between a quarter mile and one mile.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snowfall mostly 1 to 2 inches, with a couple reports between 2 and 3 inches, combined with north to northwest winds gusting as high as 40 mph, to produce areas of blowing snow. Visibilities lowered locally and briefly to between a quarter mile and one mile.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Mar 3, 4:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 3, 4:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CST TUE MAR 3 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 450 AM CST TUE MAR 3 2015
FORECAST CONTINUES TO EVOLVE THIS MORNING...AS MAIN SNOW BAND
APPEARS TO BE SETTING UP JUST NORTH OF OUR FORECAST AREA SO FAR
EARLY THIS MORNING. EXPECTATION IS STILL THAT THIS BAND WILL SAG
SOUTHEASTWARD INTO OUR FORECAST AREA THROUGH THE EARLY MORNING AS
THE STRONG MID LEVEL FRONT BEGINS TO SHIFT EAST AHEAD OF THE WAVE.
THE MAIN QUESTION BECOMES JUST HOW FAR SOUTHEAST SNOWFALL OF ANY
SIGNIFICANCE WILL GET...AND HOW MUCH IMPACT BLOWING SNOW WILL HAVE
AS A RESULT OF LOWER SNOW TOTALS. SHOULD STILL SEE A PERIOD OF
FAIRLY INTENSE SNOWFALL IN AREAS NORTH OF I-90 FOR A FEW HOURS THIS
MORNING...AS MID LEVEL TEMPERATURES COOLING INTO FAVORED DENDRITIC
GROWTH RANGE INTERSECT STRONG LIFT ABOVE THE MID LEVEL FRONT.
HEAVIEST SNOWFALL RATES EXPECTED JUST AHEAD OF STRONGEST WINDS...BUT
SHOULD LAY DOWN A QUICK 1.5-3 INCHES IN EXISTING BLIZZARD WARNING
FOR THOSE STRONG WINDS TO WORK WITH...SO OPTED TO KEEP WARNING IN
PLACE FOR NOW. CONDITIONS MAY IMPROVE A BIT EARLIER THAN CURRENT
HEADLINES...BUT DAY SHIFT CAN MONITOR AND CANCEL EARLY IF NEEDED.
SOUTH OF THE WARNING...TRIMMED SNOWFALL TO LESS THAN 2 INCHES OVER
MOST OF THE ADVISORY AREA...WITH AN INCH OR LESS ALONG/SOUTH OF I-90
FROM SIOUX FALLS INTO SOUTHWEST MINNESOTA. DECIDED TO TRIM A FEW
COUNTIES OUT OF THE ADVISORY SOUTH OF I-90 IN SOUTH DAKOTA...WHERE
WE HAVE LITTLE IF ANY EXISTING SNOW COVER...AND DO NOT EXPECT ENOUGH
NEW SNOW TO REALLY CAUSE VISIBILITY ISSUES BASED ON BLOWING SNOW
ALONE ONCE THE FALLING SNOW ENDS LATE THIS MORNING. SOUTHWEST MN A
LITTLE DIFFERENT STORY THOUGH...AS THERE IS AN EXISTING SNOW PACK...
PROBABLY ON THE ORDER OF 2-4 INCHES. WHILE THIS SNOW IS OLD ENOUGH
THAT IT SHOULD NOT BE LOFTED...IT DOES CREATE A SURFACE WITH LESS
FRICTION...SO ANY NEW SNOW COULD MOVE AROUND MORE EASILY THAN IN
AREAS SOUTHWEST OF SIOUX FALLS. THUS DECIDED TO LEAVE ADVISORY IN
PLACE THERE FOR THE LATE MORNING/AFTERNOON.
STILL HAVE SOME CONCERN ABOUT FREEZING DRIZZLE WORKING INTO OUR
SOUTH THIS MORNING...AND HAVE BEEN SEEING INDICATIONS OF THIS ON
RADAR OVER THE PAST HOUR OR SO IN AREAS SOUTH OF SIOUX CITY. STILL
NOT CONFIDENT THAT WE WILL SEE MORE THAN SPOTTY ICING...SO WILL HOLD
OFF ON HEADLINES FOR NOW. BUT WILL MONITOR CLOSELY THROUGH THE NEXT
FEW HOURS.
MODELS IN GOOD AGREEMENT IN TIMING THE WAVE AND ASSOCIATED LIFT EAST
OF OUR CWA BY 18Z...AND THUS BROUGHT AN END TO FALLING SNOW THROUGH
THE AREA MORE QUICKLY THAN PREVIOUSLY FORECAST. SHOULD SEE GRADUAL
CLEARING IN THE LATE AFTERNOON/EVENING WITH STRONG SUBSIDENCE BEHIND
THE DEPARTING WAVE.
TEMPERATURES REMAIN THE OTHER FOCUS THROUGH THE NEXT 24 HOURS.
STARTING OFF VERY MILD WITH READINGS IN THE MID-UPPER 20S. READINGS
DO NOT APPEAR TO BE CRASHING QUITE AS QUICKLY AS ANTICIPATED IN
AREAS TO OUR WEST WHERE WINDS HAVE PICKED UP...BUT SHOULD STILL SEE
READINGS BEGIN TO FALL OFF AFTER DAYBREAK IN OUR WEST...WITH COOLER
TEMPERATURES MARCHING STEADILY EASTWARD THROUGH THE AFTERNOON. MOST
AREAS SHOULD BE IN THE TEENS BY SUNSET...THEN CONTINUE DOWNWARD INTO
THE SINGLE DIGITS ABOVE/BELOW ZERO TONIGHT. WILL LIKELY NEED A WIND
CHILL ADVISORY ACROSS OUR NORTHEAST FOR LATER TONIGHT...BUT WITH
ONGOING HEADLINES...WILL LET THE DAY SHIFT ADDRESS THIS ONCE THE
SNOW/BLOWING SNOW BEGINS TO WIND DOWN LATER TODAY.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 450 AM CST TUE MAR 3 2015
AN UPPER LEVEL TROUGH AND SURFACE HIGH PRESSURE SLIDE INTO THE
NORTHERN PLAINS ON WEDNESDAY...AND WITH WEAK COLD AIR ADVECTION
CONTINUING THROUGH THE DAY TEMPERATURES WILL ONCE AGAIN BE MUCH
BELOW NORMAL. BREEZY NORTHWESTERLY WINDS WITH GOOD MIXING WILL MAKE
THE DAY EVEN MORE UNPLEASANT WITH WIND CHILLS BELOW ZERO. TAKING INTO
CONSIDERATION FRESH SNOW...MAINLY ACROSS OUR FAR NORTHERN
AREAS...LOOKING AT HIGHS IN THE SINGLE DIGITS TO AROUND 10 THROUGH
OUR NORTH AND EAST...TO MID TEENS THROUGH THE CENTRAL AND LOWER
MISSOURI RIVER VALLEY. WEDNESDAY NIGHT WILL BE THE COLDEST NIGHT OF
THE WEEK AS THE SURFACE RIDGE AXIS SLIDES THROUGH THE REGION AND
WINDS DROP OFF. LOWS LOOKING TO BE AROUND 10 BELOW THROUGH THE
HIGHWAY 14 CORRIDOR INTO THE IOWA GREAT LAKES AREA...TO JUST BELOW
ZERO THROUGH THE MO RIVER VALLEY.
HIGH PRESSURE MOVES EASTWARD ON THURSDAY AND WITH STRONG WARM AIR
ADVECTION WILL HAVE A CONSIDERABLE RECOVERY IN TEMPERATURES...WITH
HIGHS BACK INTO THE LOWER 20S NORTHEAST...TO THE MID AND UPPER 30S
FROM THE MO RIVER CORRIDOR WESTWARD. THIS WILL BE THE LEAD IN TO
MUCH WARMER TEMPERATURES INTO THE START OF NEXT WEEK. THE ECMWF
CONTINUES TO OFFER THE WARMEST SOLUTION THROUGH THE PERIOD WITH THE
GFS SOMEWHAT COOLER...ESPECIALLY BY THE END OF THE WEEKEND. TRENDED
TOWARD THE WARMER SOLUTION...WHICH WOULD PUT HIGHS INTO THE 40S AND
50S FOR MOST DAYS THROUGH THE PERIOD...EXCEPT SLIGHTLY COOLER ON
SATURDAY WITH THE PASSAGE OF A WEAK COLD FRONT. IT APPEARS TO REMAIN
DRY THROUGH THE EXTENDED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1053 PM CST MON MAR 2 2015
VFR WILL PREVAIL IN THE NEAR TERM...BUT A BAND OF SNOW WILL MOVE
INTO THE HURON AREA DURING THE PRE DAWN HOURS TUESDAY...WITH A
STRONG WIND SHIFT TO THE NORTH AND NORTHWEST FOLLOWING BY DAY
BREAK. THE STRONG WIND ACROSS THE FORECAST AREA WILL HIT VERY
SUDDENLY...WITH FAIRLY LIGHT WINDS IN A PRE FRONTAL TROUGH AHEAD
OF THE COLD FRONT. BUT BEHIND THE FRONT...THE WINDS WILL RAPIDLY
INCREASE TO 30 TO 45 MPH AND LAST THAT WAY FOR AROUND 6 HOURS.
DURING FALLING SNOW...ESPECIALLY AT HURON...VISIBILITIES WILL BE
GREATLY REDUCED TUESDAY MORNING INTO THE LOWER END IFR CATEGORY.
THE SNOW WILL NOT BE AS GREAT AT SIOUX FALLS...AND CERTAINLY NOT
AT SIOUX CITY. THEREFORE VISIBILITY REDUCTIONS WILL LIKELY BE LESS
SEVERE AND MORE BRIEF. ONE THING TO KEEP AN EYE ON HOWEVER IS THE
POTENTIAL FOR LIGHT FREEZING DRIZZLE AT KFSD AND KSUX BETWEEN 09Z
AND 12Z TUESDAY. THIS HINGES ON STRATUS DEVELOPING AHEAD OF THE
COLD FRONT AND THERE IS A QUESTION AS TO HOW LOW ANY STRATUS WILL
FORM. BY TUESDAY AFTERNOON...CONDITIONS SHOULD BE MVFR UNDER
INSTABILITY CUMULUS WITH SLOWLY DECREASING WINDS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...BLIZZARD WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR SDZ040.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR SDZ050-
063-064.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR SDZ054>056-059>062.
BLIZZARD WARNING UNTIL 3 PM CST THIS AFTERNOON FOR SDZ038-039-
052-053-057-058.
MN...BLIZZARD WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR MNZ071-072.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR MNZ080-081-089-090-097-098.
IA...NONE.
NE...NONE.
&&
SHORT TERM...JH
LONG TERM...JM
AVIATION...MJHazardous weather outlook, Mar 3, 5:28 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
528 AM CST TUE MAR 3 2015
MNZ071-072-SDZ038>040-052-053-057-058-041130-
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-
BRULE-AURORA-
528 AM CST TUE MAR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
VERY STRONG NORTHWEST WINDS WILL DEVELOP TODAY...GUSTING IN
EXCESS OF 40 MPH AT TIMES. THIS IN COMBINATION WITH ADDITIONAL
SNOWFALL AMOUNTS OF 1 TO 2 INCHES THROUGH THE MORNING WILL RESULT
IN OCCASIONAL BLIZZARD CONDITIONS AS THE BLOWING SNOW CREATES
WHITEOUTS. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE
OVER MUCH OF THE AREA FOR A FEW HOURS. AFTER THE SNOW AND BLOWING
SNOW ABATE...WINDS CHILLS WILL LIKELY DROP TO 15 TO 25 BELOW ZERO
TONIGHT INTO WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MNZ080-081-089-090-097-098-SDZ050-054>056-059>064-041130-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-GREGORY-MINER-
LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
528 AM CST TUE MAR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
STRONG NORTHWESTERLY WINDS WILL DEVELOP TODAY...GUSTING IN EXCESS
OF 40 MPH AT TIMES. THIS IN COMBINATION WITH ADDITIONAL SNOWFALL
AMOUNTS OF AROUND 1 INCH THROUGH THE MORNING WILL RESULT IN AREAS
OF BLOWING SNOW...POSSIBLY REDUCING VISIBILITIES TO A MILE OR
LESS. AFTER THE SNOW AND BLOWING SNOW ABATE...WINDS CHILLS WILL
LIKELY DROP TO 15 TO 25 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-041130-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
528 AM CST TUE MAR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW AND FREEZING DRIZZLE WILL DEVELOP ACROSS THE AREA
DURING THE MORNING...WITH SNOW ACCUMULATIONS GENERALLY LESS THAN
HALF AN INCH AND ICE ACCUMULATION NEGLIGIBLE. IN ADDITION...STRONG
NORTHWESTERLY WINDS WILL DEVELOP THROUGH THE DAY...GUSTING IN
EXCESS OF 40 MPH AT TIMES. IF THESE WINDS DEVELOP WHEN SNOW IS
STILL FALLING...THERE WILL BE BRIEF PERIODS OF REDUCED
VISIBILITIES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 3, 7:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 AM CST TUE MAR 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM SNOW 3 SSW BROOKINGS 44.27N 96.80W
03/03/2015 M2.3 INCH BROOKINGS SD COCORAHS
COCORAHS STATION BROOKINGS 2.8 SSW /SD-BK-1/
SNOW DURATION 24 HOURS.
0700 AM SNOW WESSINGTON SPRINGS 44.08N 98.57W
03/03/2015 M2.0 INCH JERAULD SD CO-OP OBSERVER
CO-OP OBSERVER STATION WESSINGTON SPRINGS
/WSPS2/ SNOW DURATION 24 HOURS.
0723 AM SNOW BROOKINGS 44.30N 96.79W
03/03/2015 M1.7 INCH BROOKINGS SD COCORAHS
COCORAHS STATION BROOKINGS 0.2 SSW /SD-BK-7/
SNOW DURATION 24 HOURS.
0716 AM SNOW 1 S BROOKINGS 44.29N 96.79W
03/03/2015 M1.7 INCH BROOKINGS SD COCORAHS
COCORAHS STATION BROOKINGS 1.1 S /SD-BK-18/
SNOW DURATION 24 HOURS.
0707 AM SNOW 8 SSW CHAMBERLAIN 43.71N 99.38W
03/03/2015 M1.7 INCH BRULE SD COCORAHS
COCORAHS STATION CHAMBERLAIN 7.5 SSW
/SD-BL-10/ SNOW DURATION 24 HOURS.
0728 AM SNOW 9 NE WHITE 44.53N 96.52W
03/03/2015 M1.0 INCH BROOKINGS SD COCORAHS
COCORAHS STATION ASTORIA 2.2 SSE /SD-BK-2/
SNOW DURATION 24 HOURS.
0555 AM SNOW 2 NNW HURON 44.39N 98.23W
03/03/2015 M1.0 INCH BEADLE SD ASOS
ASOS STATION HURON REGIONAL AIRPORT /HON/
SNOW DURATION 24 HOURS.
0700 AM SNOW 3 ESE SIOUX FALLS 43.53N 96.67W
03/03/2015 M0.8 INCH MINNEHAHA SD CO-OP OBSERVER
CO-OP OBSERVER STATION SIOUX FALLS 3ESE
/DEMS2/ SNOW DURATION 24 HOURS.
0700 AM SNOW 2 N CHESTER 43.93N 96.93W
03/03/2015 M0.6 INCH LAKE SD CO-OP OBSERVER
CO-OP OBSERVER STATION CHESTER 2N /CHES2/
SNOW DURATION 24 HOURS.
0728 AM SNOW 1 S MARSHALL 44.44N 95.79W
03/03/2015 M0.6 INCH LYON MN COCORAHS
COCORAHS STATION MARSHALL 0.6 S /MN-LY-2/
SNOW DURATION 24 HOURS.
0705 AM SNOW DE SMET 44.38N 97.55W
03/03/2015 M0.5 INCH KINGSBURY SD COCORAHS
COCORAHS STATION DE SMET 0.2 SSE /SD-KY-5/
SNOW DURATION 24 HOURS.
0800 AM SNOW TYNDALL 42.99N 97.86W
03/03/2015 M0.3 INCH BON HOMME SD CO-OP OBSERVER
CO-OP OBSERVER STATION TYNDALL /TYNS2/ SNOW
DURATION 24 HOURS.
0700 AM SNOW PICKSTOWN 43.07N 98.53W
03/03/2015 M0.2 INCH CHARLES MIX SD CO-OP OBSERVER
CO-OP OBSERVER STATION PICKSTOWN /PKSS2/
SNOW DURATION 24 HOURS.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Mar 3, 8:00 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 AM CST TUE MAR 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM SNOW 3 N SIOUX FALLS 43.59N 96.73W
03/03/2015 M1.5 INCH MINNEHAHA SD OFFICIAL NWS OBS
&&
NWS SIOUX FALLS SD
IRIS SYSTEMWinter Weather, Lincoln
- When
- March 3, 8:00 AM CST to 4:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.413, -96.267 (the zone’s center; the record gives no point)
Snow accumulating 1 to 2 inches combined with north to northwest winds gusting to 40 mph to produce local and brief visibilities of 1/4 to 1 mile in blowing snow.
Winter Weather, Lyon
- When
- March 3, 8:00 AM CST to 4:00 PM CST
- Where
- Lyon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.414, -95.839 (the zone’s center; the record gives no point)
Snow accumulating 1 to 2.5 inches, including 2.5 inches near Marshall, combined with north to northwest winds gusting to 40 mph to produce local and brief visibilities of 1/4 to 1 mile in blowing snow.
Winter Weather, Pipestone
- When
- March 3, 8:00 AM CST to 4:00 PM CST
- Where
- Pipestone forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.023, -96.259 (the zone’s center; the record gives no point)
Snow accumulating 1 to 2.5 inches, including 2.5 inches 6 miles north of Pipestone, combined with north to northwest winds gusting to 40 mph to produce local and brief visibilities of 1/4 to 1 mile in blowing snow.
Winter Weather, Rock
- When
- March 3, 9:00 AM CST to 4:00 PM CST
- Where
- Rock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.675, -96.253 (the zone’s center; the record gives no point)
Snow accumulating 1 to 2 inches, including 1.2 inches at Hills, combined with north to northwest winds gusting to 40 mph to produce local and brief visibilities of 1/4 to 1 mile in blowing snow.
Winter Weather, Murray
- When
- March 3, 9:00 AM CST to 4:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.022, -95.763 (the zone’s center; the record gives no point)
Snow accumulating 1 to 2 inches combined with north to northwest winds gusting to 40 mph to produce local and brief visibilities of 1/4 to 1 mile in blowing snow.
Winter Weather, Cottonwood
- When
- March 3, 9:00 AM CST to 4:00 PM CST
- Where
- Cottonwood forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.007, -95.181 (the zone’s center; the record gives no point)
Snow accumulating 1 to 2 inches combined with north to northwest winds gusting to 40 mph to produce local and brief visibilities of 1/4 to 1 mile in blowing snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, March 3 to 4, 20151 death · 1 injured · 13 events
- Winter Weather in New Jersey, March 3, 201521 events
- Winter Weather in Indiana, March 3, 201517 events
- Winter Weather in South Dakota, March 3, 201517 events
- Winter Weather in Maryland, March 3, 201517 events
- Blizzard in South Dakota, March 3, 201515 events
- Drought in Texas, March 3 to 31, 201513 events
- Winter Weather in Michigan, March 3, 201512 events
- Winter Weather in West Virginia, March 3, 201510 events
- Winter Weather in Texas, March 3 to 5, 201510 events
- Winter Weather in Wisconsin, March 3, 20159 events
- Blizzard and Winter Storm in Minnesota, March 3, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565562, 565563, 565564, 565565, 565566, 565567.